9 Nov 2009
Yes, Bactrim DS can affect the combined oral contraceptives and reduce its effectiveness.
ADDITIONAL CONTRACEPTION RECOMMENDED: The effectiveness of estrogen-containing oral contraceptives may be impaired by concomitant treatment with antimicrobial agents. It is possible that a small number of women may be more susceptible to contraceptive failure.
Women using oral contraceptives should be advised of the risk of breakthrough bleeding and unintended pregnancy during concomitant antimicrobial therapy. Alternative or additional methods of birth control should be considered during and for at least one week beyond the last dose of short-term antimicrobial therapy, and for at least the initial weeks of long-term antimicrobial therapy when risk may be the greatest.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
I want to start on One a day multivitamins and it contains Soy. I was wondering if it gonna cancel the affects of Birth control pills. Thank you!
1 answer • 5 Apr 2013
I took trust pill a month ago then when I had my period its very light pinkish and last for 3 days.then I started the new pack and I just finish the ...
1 answer • 10 Feb 2014
I will be taking bactrim tablets, twice a day, for a week. Because it's an antibiotic, I'm not supposed to drink, my birth control pill ...
1 answer • 5 Aug 2014
I was on a Bactrim generic medication for a week, taking it twice a day although I missed a pill of it. I just stopped on Friday. I've been ...
1 answer • 13 Oct 2014
Hi, I just started my second month of birth control pills. I am on the 21 hormonal 7 day sugar pill kind. Two weeks into my 1st pack I had to take ...
1 answer • 31 Oct 2014